Wisconsin, 2004

Hail in Wisconsin, July 19, 2004

July 19, 2004 · NWS MPX · 3 events in 2 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 19, 4:30 AM CST, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 19, 4:30 AM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
530 AM CDT MON JUL 19 2004

.DISCUSSION...
LINE OF CONVECTION ASSOC WITH SFC LOW PRES TROF AND 700MB SHORT WAVE
AXIS WILL CONTINUE TO PUSH SLOWLY SEWARD AND WEAKEN THRU MID MORNING
ACROSS CENTRAL ZONES. EXPECTING OUTFLOW BDRY FROM THIS CONVECTION TO
END UP OVER SRN ZONES BY MIDDAY AND BECOME A FOCUS FOR AFTERNOON
CONVECTION IN VERY UNSTABLE ATMOS.

SPC HAS FAR SCENT AND SE ZONES IN SLIGHT RISK FOR HAIL AND HIGH
WINDS FROM AMPLE CAPE THIS AFT. AS MUCH AS 3500 J/KG FCST S OF SFC
TROF /STRETCHING FROM MARSHALL TO MSP TO RICE LAKE BY 18Z/ DUE TO
HIGHS NEAR 90 AND DEW PTS RISING INTO THE LOWER 70S. ISOLATED
TORNADO THREAT ALSO MENTIONED DUE TO VCTY TROF CAUSING SIG DIR
SHEAR. THREAT FOR TORNADOES SEEMS HIGHEST S/SE OF ZONES DUE TO
STRONGER LOW LEVEL WIND SPEEDS THERE...BUT LCL HEIGHTS WILL BE LOW
ENOUGH S-SE ZONES THIS AFT /ABT 4000 FT/ TO WARRENT CLOSE MONITORING
OF ANY SUPERCELLS THAT BEGIN TO ROTATE. ANOTHER POSSIBILITY WILL BE
VERY HEAVY DOWNPOURS WITH PWATS NEAR 1.7 INCHES.

BY THIS EVE TROF AND 700 MB SHORT WAVE WILL PUSH SE OF ZONES CAUSING
ANY LINGERING PRECIP TO EXIT. NEXT WX MAKER WILL BE CONVECTION
FIRING WITH NEXT SHORT WAVE TROF MOVING THRU DAKOTAS TONIGHT.
REMNANTS FROM THIS CONVECTION MAY MOVE INTO WRN ZONES AFTER MIDNIGHT
AND INTO REMAINDER OF ZONES TUE MORN. LEFTOVER INSTABILITY MAY CAUSE
SCT AFT TSRA TUE AFT. 700MB SHORT WAVE PUSHES INTO MN TUE NIGHT
WHICH PUTS CWA INTO PRIME MCS TERRITORY. EXPECT SIG AREA OF PRECIP
TO FORM ABT 06Z WED WRN ZONES AND PUSH INTO E BEFORE DAWN WED. DRIER
AIR PUSHES IN FROM NW BEHIND EXITING SHORT WAVE WED AFT AND EVE FROM
W TO E BRINGING PRECIP TO AN END MOST LOCALS.

LONGER TERM...THURSDAY THRU MONDAY
SECONDARY COLD FRONT STILL ON TRACK TO MOVE THROUGH ON THURSDAY.
WILL MAINTAIN SOME CHANCE POPS OVER THE NORTHERN AND EASTERN CWA
WHERE BEST FORCING IS SEEN. HIGH PRESSURE IS THEN FORECAST TO BUILD
SOUTHWARD ACROSS THE REGION FOR FRIDAY THROUGH MONDAY. ECMWF AND GFS
VERY SIMILAR WITH THE HIGH STRETCHING FROM NEW ENGLAND TO NEBRASKA
BY THE WEEKEND. MAIN CHANGE IN THE GRIDS WAS TO LOWER SKY COVER TO
ALLOW FOR SUNNY DAYS AND CLEAR NIGHTS.

&&

MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.

&&

MARGRAF/RAH
Hazardous weather outlook, Jul 19, 4:31 AM CST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
531 AM CDT MON JUL 19 2004

MNZ077-078-083>085-091>093-201031-
BLUE EARTH-FARIBAULT-FREEBORN-GOODHUE-MARTIN-RICE-STEELE-WASECA-
531 AM CDT MON JUL 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER INDICATES THAT THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER
PORTIONS OF SOUTHERN MINNESOTA...MAINLY TO THE EAST OF A LINE FROM
FAIRMONT TO FAIRBAULT. THUNDERSTORMS ARE EXPECTED TO DEVELOP
DURING THE AFTERNOON AHEAD OF A TROUGH OF LOW PRESSURE DROPPING
SOUTHWARD ACROSS THE REGION. LARGE HAIL AND DAMAGING WINDS ARE
POSSIBLE WITH A FEW OF THE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY AFTERNOON AND
NIGHT AS A COLD FRONT ADVANCES INTO THE REGION. A FEW OF THE
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR
EVENING.

MNZ041>045-047>070-073>076-082-WIZ014>016-023>028-201031-
ANOKA-BARRON-BENTON-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-
DUNN-EAU CLAIRE-HENNEPIN-ISANTI-KANABEC-KANDIYOHI-LAC QUI PARLE-
LE SUEUR-MCLEOD-MEEKER-MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE-
POLK-POPE-RAMSEY-REDWOOD-RENVILLE-RUSK-SCOTT-SHERBURNE-SIBLEY-
ST CROIX-STEARNS-STEVENS-SWIFT-TODD-WASHINGTON-WATONWAN-WRIGHT-
YELLOW MEDICINE-
531 AM CDT MON JUL 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE EXPECTED TUESDAY AFTERNOON AND NIGHT AS A COLD
FRONT ADVANCES INTO THE REGION. A FEW OF THE STORMS MAY BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

RAH

The radar

The Minneapolis radar (KMPX), 131 km away, was scanning. The volume nearest the first event began at 12:26 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Barron

When
July 19, 6:25 AM CST
Where
Barron County, Prairie Farm
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
45.233, -91.983

Small branches were also downed.

Hail, Dunn

When
July 19, 6:26 AM CST
Where
Dunn County, 5 mi W of Ridgeland
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
45.200, -92.000

Hail, Dunn

When
July 19, 8:30 AM CST
Where
Dunn County, Elk Mound
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
44.867, -91.683

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414597, 5414598, 5414599.